Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 84, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2018, 8:19 PM MDT for Dawes County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 8:19 PM MDT (02:19 UTC)
- Expired
- Jun 7, 2018, 8:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 174 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2036 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted.
613
WUUS55 KCYS 080219
SVRCYS
NEC045-080245-
/O.NEW.KCYS.SV.W.0084.180608T0219Z-180608T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
819 PM MDT THU JUN 7 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Dawes County in the Panhandle of Nebraska...
* Until 845 PM MDT
* At 818 PM MDT, a severe thunderstorm was located 10 miles east of
Crawford, or 17 miles southwest of Chadron, moving east at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Red Cloud Campground, Chadron Campground and Chadron St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 10333 4273 10330 4270 10277 4245 10277
4245 10278
TIME...MOT...LOC 0218Z 279DEG 39KT 4263 10322
HAIL...1.25IN
WIND...70MPH
$$
**BRAUN**1 follow-up statement
981
WWUS55 KCYS 080243
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
843 PM MDT THU JUN 7 2018
NEC045-080252-
/O.EXP.KCYS.SV.W.0084.000000T0000Z-180608T0245Z/
Dawes NE-
843 PM MDT THU JUN 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES COUNTY WILL
EXPIRE AT 845 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4255 10333 4273 10330 4270 10277 4245 10277
4245 10278
TIME...MOT...LOC 0242Z 279DEG 39KT 4258 10287
$$
**BRAUN**What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:33 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 7, 5:33 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 533 PM MDT Thu Jun 7 2018 .SHORT TERM...(This evening through Saturday) Issued at 225 PM MDT Thu Jun 7 2018 Round two of severe thunderstorms looks to be on track this afternoon through mid evening. Current SPC mesoanalysis showing 3000-3500 J/KG surface based CAPE with lower level CIN just about gone across the Panhandle at 1PM. Dewpoints quite high across the area, with Scottsbluff, Alliance reporting 61 at 1PM and upper 50s up to the Torrington and Douglas. Visible imagery showing CU beginning to develop over the Laramie Range with radar really not showing any echoes just yet. Using the latest HRRR simulated radar for this afternoon's forecast. Storms move off the northern Laramie Range and track out into Converse, northern Platte and Goshen Counties by 3PM. This area (along and north of a line from Douglas to Torrington to maybe Scottsbluff looks to be the best area for severe thunderstorms today. Have the frontal boundary in this area that could be the focusing mechanism for storms as well. Pretty good low level convergence along this front. South of this front, down here in Laramie County, dewpoints much drier than to our north, so Laramie County may not see much in the way of storms. Another Slight Risk area for Friday afternoon as lower level moisture remains over the northern Panhandle. Front finally gets forced to the northeast Friday evening with much drier air moving into the Panhandle. .LONG TERM...(Saturday night through Thursday) Issued at 225 PM MDT Thu Jun 7 2018 Models showing fairly dry conditions across the CWA Sunday through Weds with a surface trough moving eat of the CWA Sunday. A cold front then passes across Sunday night as an upper trough moves across the northern Rockys into the northern plains. Westerly flow will continue across the area through Weds with a surface high moving across the region, keeping better moisture suppressed to the south. Seasonal temperatures Monday through Weds. Moisture begins to nudge up Thursday so a slow increase in pcpn chances possible then. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 526 PM MDT Thu Jun 7 2018 Wyoming TAFS...VFR at Rawlins with wind gusts to 27 knots through 03Z and to 23 knots after 15Z Friday. VFR at Laramie with thunderstorms nearby through 03Z, with wind gusts to 25 knots through 03Z and to 20 knots after 15Z Friday. VFR at Cheyenne with isolated thunderstorms through 02Z and wind gusts to 45 knots. Wind gusts to 20 knots after 15Z Friday. Nebraska TAFS...VFR with thunderstorms in the vicinity through 03Z. Wind gusts to 25 knots through 03Z, then to 20 knots at Sidney after 19Z Friday. && .FIRE WEATHER... Issued at 225 PM MDT Thu Jun 7 2018 Very dry conditions continue west of the Laramie Range this afternoon with single digit humidity being reported. Poor humidity recovery overnight for much of Carbon and Albany Counties. This trend of above normal temperatures and dry weather looks to continue through most of next week. East of the Laramie Range, isolated to scattered showers and thunderstorms through Friday before drier air moves into the area. This dry pattern to continue through Thursday next week before conditions turn wetter next Friday. Fortunately, fuels are still green, but could dry out fairly quickly over the next week with the low humidity, lack of moisture and above normal temperatures. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 7, 4:00 AM MDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 400 AM MDT Thu Jun 7 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 081000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 400 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming and portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms will develop. Some of the storms may be severe, especially east of Interstate 25. Large hail up to two inches in diameter, wind gusts of 60 to 70 mph, and a few tornadoes are possible. The storms will end by midnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated strong to severe thunderstorms will be possible Friday afternoon and evening north of Interstate 80 and east of Interstate 25. Large hail and wind gusts to 60 mph will be possible. Isolated strong thunderstorms with small hail and gusty winds are possible Saturday afternoon and evening. .Spotter information statement... Spotter activation may be required later this afternoon into this evening for areas east of Interstate 25. WYZ103>106-109>117-081000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 400 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will develop over the Laramie Range this afternoon. A few storms may be strong with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 7, 3:49 PM MDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Cheyenne WY 349 PM MDT THU JUN 7 2018 WYZ101-072230- Converse County Lower Elevations WY- 349 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 430 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles west of Bill, or 35 miles northwest of Douglas, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A severe thunderstorm watch remains in effect until 1100 PM MDT for east central Wyoming. LAT...LON 4316 10581 4331 10578 4344 10498 4300 10498 TIME...MOT...LOC 2148Z 278DEG 33KT 4323 10567 Claycomb
Special weather statement, Jun 7, 4:14 PM MDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 414 PM MDT THU JUN 7 2018 NEZ019-096-WYZ107-108-072300- Scotts Bluff NE-South Sioux NE-East Platte County WY- Goshen County WY- 414 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Veteran, or 22 miles southwest of Torrington, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Torrington, Mitchell, Morrill, Lyman, Yoder, Huntley, Stegall, Veteran, Hawk Springs and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4164 10443 4186 10466 4228 10410 4195 10375 TIME...MOT...LOC 2213Z 228DEG 33KT 4184 10451 **AB**
Special weather statement, Jun 7, 5:06 PM MDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 506 PM MDT Thu Jun 7 2018 WYZ117>119-080115- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 506 PM MDT Thu Jun 7 2018 ...Gusty and Erratic Winds In and Around Cheyenne Through 6PM this Evening... Outflow boundaries from storms north of Laramie County and high based storms will create gusty and erratic winds across Laramie County over the next hour. Some winds could be strong with gusts 50-55 mph possible. If traveling Interstate 80 or Interstate 25 in Laramie County around Cheyenne, be prepared for sudden and changing wind gusts. Slow down if encountering these strong winds as the blowoff and blowover risk will be high for light weight and high profile vehicles. Winds will ease after 6 PM.
Special weather statement, Jun 7, 5:39 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Cheyenne WY 539 PM MDT THU JUN 7 2018 NEZ019-020-096-WYZ108-080030- Scotts Bluff NE-South Sioux NE-Banner NE-Goshen County WY- 539 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF... NORTHWESTERN BANNER...SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 630 PM MDT... At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over Hawk Springs, or 21 miles south of Torrington, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morrill, La Grange, Lyman, Huntley, Hawk Springs Campground, Hubbard Hill, Stegall, Hawk Springs Recreation Area, Hawk Springs and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4158 10426 4179 10448 4207 10402 4176 10369 TIME...MOT...LOC 2339Z 234DEG 19KT 4176 10427 **AB**
Local storm report, Jun 7, 7:25 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 8 S LUSK 42.64N 104.45W
06/07/2018 E1.50 INCH NIOBRARA WY TRAINED SPOTTER
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 45 min |
| Jun 7, 6:54 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 51 min |
| Jun 7, 7:42 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 48 min |
| Jun 7, 8:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.